Skip to content

Drug interactions

Linezolid + Milnacipran

Severity: Major

Linezolid and Milnacipran: major interaction.

Last updated Sources: US FDA label

For healthcare professionals — reference only. This page is a brief summary, not medical advice and not a substitute for official labeling or clinical judgement. Always verify before prescribing or dispensing.

Summary

Milnacipran, a serotonin-norepinephrine reuptake inhibitor, may cause serotonin syndrome and hypertension with linezolid. Severity can be high.

What this interaction means in plain words

Linezolid and Milnacipran can interact in a way that may be serious. Using them together is sometimes necessary, but it needs a deliberate decision by the prescriber, a plan for monitoring, and clear advice on the warning signs to watch for.

Linezolid belongs to Anti Bacterial; Milnacipran belongs to Central Nervous System.

Evidence level: Moderate

Why it happens

MAO inhibition combined with serotonin and norepinephrine reuptake inhibition.

What to do

Avoid and choose another antibiotic if feasible. If linezolid is required, stop milnacipran and monitor for serotonin toxicity and blood pressure rise.

What to ask your pharmacist

  • Does the benefit of taking both outweigh the risk in my case?
  • Do I need any blood test, ECG or other check while on both?
  • What early warning signs should I watch for, and what should I do if they appear?

Bring a full list of your medicines, including over-the-counter products, supplements and herbal remedies, to every pharmacy visit.

Pro+ members

Unlock the full page

Create an account and start a Pro+ trial to unlock the full management advice for Linezolid and Milnacipran, the additional notes, the evidence detail and the whole-prescription interaction checker.

  • Full clinical management advice
  • Additional notes
  • Evidence detail
  • Interaction checker for a whole prescription

Try Pro+ free for 7 days on the web. No card needed.

References

Frequently asked questions

Can I take Linezolid with Milnacipran?

MediHelp rates the interaction as major. Linezolid and Milnacipran can interact in a way that may be serious. Using them together is sometimes necessary, but it needs a deliberate decision by the prescriber, a plan for monitoring, and clear advice on the warning signs to watch for. Milnacipran, a serotonin-norepinephrine reuptake inhibitor, may cause serotonin syndrome and hypertension with linezolid. Severity can be high.

How serious is the interaction between Linezolid and Milnacipran?

MediHelp rates it major, on a four-level scale (minor, moderate, major, contraindicated) based on published labels and references. What to do, in brief: Avoid and choose another antibiotic if feasible. If linezolid is required, stop milnacipran and monitor for serotonin toxicity and blood pressure rise.

What other medicines interact with Linezolid?

MediHelp also lists interactions of Linezolid with, for example, Amoxapine, Atomoxetine, Benzphetamine. The full list is on the Linezolid page.

Full monographs, dosing and an interaction checker in the MediHelp app

Open the complete reference, check multi-drug interactions and use dosing tools in the MediHelp app.

Browse A–Z · Drug interactions

Get the app Sign in